Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 75, NWS Nashville, TN

May 10, 2005Jackson County, Macon County, Smith County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 10, 2005, 4:26 PM CDT for Jackson County, Macon County, Smith County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2005, 4:26 PM CDT (21:26 UTC)
Expired
May 10, 2005, 5:00 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Jackson County, TN, Macon County, TN, Smith County, TN

The radar

The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 102128
SVROHX
TNC087-111-159-102200-
/O.NEW.KOHX.SV.W.0075.050510T2126Z-050510T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CDT TUE MAY 10 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JACKSON COUNTY IN TENNESSEE
  EASTERN MACON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LAFAYETTE
  NORTHEASTERN SMITH COUNTY IN TENNESSEE

* UNTIL 500 PM CDT

* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS   
  STORM WAS LOCATED 6 MILES SOUTHWEST OF RED BOILING SPRINGS MOVING
  SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OVER...
  RURAL AREA OF SOUTHEASTERN MACON COUNTY AND NORTHEASTERN SMITH 
  COUNTY FOR THE NEXT 30 MINUTES.

LAT...LON 3660 8590 3650 8609 3624 8591 3636 8568

$$

JLM
1 follow-up statement
000 
WWUS54 KOHX 102149
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
449 PM CDT TUE MAY 10 2005

TNC087-111-159-102200-
/O.CON.KOHX.SV.W.0075.000000T0000Z-050510T2200Z/
SMITH TN-JACKSON TN-MACON TN-
449 PM CDT TUE MAY 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR
EASTERN MACON...NORTHWESTERN JACKSON AND NORTHEASTERN SMITH
COUNTIES...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF RED BOILING SPRINGS MOVING 
SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3660 8590 3650 8609 3624 8591 3636 8568

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:35 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 10, 2:35 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT TUE MAY 10 2005

.SHORT TERM...(THROUGH WED)
CURRENT...FAIR WEATHER CU BASED AROUND 3K IN RESPONSE TO RISING
MOISTURE AS DEWPOINTS HAVE BEEN CLIMBING AS HI AS LOWER 60S W
SECTIONS. WINDS LIGHT...MAINLY SW.

WEAK S-SW FLOW AT SURFACE FOR A WHILE AS CWA UNDER INFLUENCE OF
UPPER RIDGE WITH FAIRLY ACTIVE NORTHERN STREAM OF H5 JET BEING HELD
AT BAY.

.LONG TERM...
INSTABILITY WILL BE ON INCREASE BEGINNING THU WITH SMALL CHANCE
CONVECTION BY THU NITE W...AND A LITTLE MORE COVERAGE CWA-WIDE FRI
AND FRI NITE. PRE-FRONTAL TROF MOVES INTO MID STATE SAT FOLLOWED BY
A STRONG COLD FRONT SAT NITE...LIKELY POPS BOTH PERIODS. HI PRES
FOLLOWS INTO TUE.

AS FOR TEMPS...MAV SEEMS TO BE RUNNING A LITTLE HOT LATELY.

BNA BB 63/88/64/88
CKV BB 62/88/64/88
CSV BB 58/82/60/82
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, May 10, 5:30 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE MAY 10 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-111030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:23 PM CDTSevere Thunderstorm WarningOHXClay, Macon52 min
May 10, 5:09 PM CDTSevere Thunderstorm WarningOHXSmith23 min
May 10, 5:38 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.